Please use this identifier to cite or link to this item: https://hdl.handle.net/20.500.12530/30003
Title: Acetaminophen-Induced Liver Injury Alters the Acyl Ethanolamine-Based Anti-Inflammatory Signaling System in Liver.
Authors: 
Keywords: 
Issue Date: 2017
Citation: Front Pharmacol.2017;(8):705
Abstract: Protective mechanisms against drug-induced liver injury are actively being searched to identify new therapeutic targets. Among them, the anti-inflammatory N-acyl ethanolamide (NAE)-peroxisome proliferators activated receptor alpha (PPARα) system has gained much interest after the identification of its protective role in steatohepatitis and liver fibrosis. An overdose of paracetamol (APAP), a commonly used analgesic/antipyretic drug, causes hepatotoxicity, and it is being used as a liver model. In the present study, we have analyzed the impact of APAP on the liver NAE-PPARα system. A dose-response (0.5-5-10-20 mM) and time-course (2-6-24 h) study in human HepG2 cells showed a biphasic response, with a decreased PPARα expression after 6-h APAP incubation followed by a generalized increase of NAE-PPARα system-related components (PPARα, NAPE-PLD, and FAAH), including the NAEs oleoyl ethanolamide (OEA) and docosahexaenoyl ethanolamide, after a 24-h exposure to APAP. These results were partially confirmed in a time-course study of mice exposed to an acute dose of APAP (750 mg/kg). The gene expression levels of Pparα and Faah were decreased after 6 h of treatment and, after 24 h, the gene expression levels of Nape-pld and Faah, as well as the liver levels of OEA and palmitoyl ethanolamide, were increased. Repeated APAP administration (750 mg/kg/day) up to 4 days also decreased the expression levels of PPARα and FAAH, and increased the liver levels of NAEs. A resting period of 15 days completely restored these impairments. Liver immunohistochemistry in a well-characterized human case of APAP hepatotoxicity confirmed PPARα and FAAH decrements. Histopathological and hepatic damage (Cyp2e1, Caspase3, αSma, Tnfα, and Mcp1)-related alterations observed after repeated APAP administration were aggravated in the liver of Pparα-deficient mice. Our results demonstrate that the anti-inflammatory NAE-PPARα signaling system is implicated in liver toxicity after exposure to APAP overdose, and may contribute to its recovery through a long-term time-dependent response.
PMID: 29056914
URI: https://hdl.handle.net/20.500.12530/30003
Rights: openAccess
ISSN: 1663-9812
Appears in Collections:Fundaciones e Institutos de Investigación > FIB H. Infantil U. Niño Jesús > Artículos

Files in This Item:
File Description SizeFormat 
PMC5635604.pdf6.4 MBAdobe PDFThumbnail
View/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.